Alert archive / Minnesota / Wind Advisories in 2022

Wind Advisory 12, NWS Grand Forks, ND

May 13, 20224 counties in North Dakota; 11 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at May 13, 2022, 2:30 AM CDT for 4 counties in North Dakota; 11 counties in Minnesota. It took effect at May 13, 2022, 7:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 13, 2022, 2:30 AM CDT (07:30 UTC)
In effect from
May 13, 2022, 7:00 AM CDT
Expired
May 13, 2022, 8:00 PM CDT
In force
13 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Clay County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wilkin County, MN, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 76 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 7.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2022-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2022-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS73 KFGF 130730
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
230 AM CDT Fri May 13 2022

NDZ006-007-014-015-024-026-028-038-054-140200-
/O.UPG.KFGF.HW.A.0001.220513T1200Z-220514T0200Z/
/O.NEW.KFGF.HW.W.0003.220513T1200Z-220514T0100Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Barnes-
Western Walsh-
Including the cities of Cando, Langdon, Fort Totten, Maddock, 
Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, 
Aneta, Tolna, Cooperstown, Valley City, Edinburg, Adams, 
and Lankin
230 AM CDT Fri May 13 2022

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  expected.

* WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, 
  Griggs, Barnes and Western Walsh Counties.

* WHEN...From 7 AM this morning to 8 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected from 1 PM to 6 
  PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MNZ001-004-007-NDZ008-016-027-029-030-140100-
/O.NEW.KFGF.HW.W.0003.220513T1200Z-220514T0100Z/
West Polk-Kittson-West Marshall-Pembina-Eastern Walsh-Grand Forks-
Steele-Traill-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Warren, Stephen, Argyle, Cavalier, Walhalla,
Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, 
Grand Forks, Finley, Hope, Mayville, Hillsboro, Hatton, 
and Portland
230 AM CDT Fri May 13 2022

...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Minnesota, West Polk, Kittson and West Marshall 
  Counties. In North Dakota, Pembina, Eastern Walsh, Grand 
  Forks, Steele and Traill Counties.

* WHEN...From 7 AM this morning to 8 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Strongest winds are expected from 1 PM to 6 
  PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MNZ002-003-005-008-013>015-022-027-029-030-NDZ039-049-052-053-
140100-
/O.NEW.KFGF.WI.Y.0012.220513T1200Z-220514T0100Z/
Norman-Clay-Roseau-East Marshall-Pennington-Red Lake-East Polk-
Mahnomen-West Becker-Wilkin-West Otter Tail-Cass-Ransom-Sargent-
Richland-
Including the cities of Ada, Twin Valley, Halstad, Moorhead, 
Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, 
Breckenridge, Fergus Falls, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, and Wahpeton
230 AM CDT Fri May 13 2022

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Minnesota and 
  southeast North Dakota.

* WHEN...From 7 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Strongest winds are expected from 1 PM to 6 
  PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
031 
WWUS73 KFGF 131332
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
832 AM CDT Fri May 13 2022

NDZ039-049-052-140100-
/O.UPG.KFGF.WI.Y.0012.000000T0000Z-220514T0100Z/
/O.EXA.KFGF.HW.W.0003.000000T0000Z-220514T0100Z/
Cass-Ransom-Sargent-
Including the cities of Fargo, Lisbon, Enderlin, Gwinner, Milnor,
Forman, and Rutland
832 AM CDT Fri May 13 2022

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Cass, Ransom and Sargent Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-054-140100-
/O.CON.KFGF.HW.W.0003.000000T0000Z-220514T0100Z/
West Polk-Kittson-West Marshall-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-
Barnes-Western Walsh-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Warren, Stephen, Argyle, Cando, Langdon, 
Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, 
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Edinburg, Adams, and Lankin
832 AM CDT Fri May 13 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Portions of northwest Minnesota and northeast and 
  southeast North Dakota.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...High winds may move loose debris, damage property and
  cause power outages. Travel will be difficult especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

MNZ002-003-005-008-013>015-022-027-029-030-NDZ053-140100-
/O.CON.KFGF.WI.Y.0012.000000T0000Z-220514T0100Z/
Norman-Clay-Roseau-East Marshall-Pennington-Red Lake-East Polk-
Mahnomen-West Becker-Wilkin-West Otter Tail-Richland-
Including the cities of Ada, Twin Valley, Halstad, Moorhead, 
Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, 
Breckenridge, Fergus Falls, and Wahpeton
832 AM CDT Fri May 13 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of northwest and west central Minnesota and 
  southeast North Dakota.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
726 
WWUS73 KFGF 140055
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
755 PM CDT Fri May 13 2022

MNZ001-004-007-NDZ006>008-014>016-024-026>030-038-039-049-052-054-
140200-
/O.EXP.KFGF.HW.W.0003.000000T0000Z-220514T0100Z/
West Polk-Kittson-West Marshall-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-
Barnes-Cass-Ransom-Sargent-Western Walsh-
Including the cities of Crookston, East Grand Forks, Hallock, 
Karlstad, Lancaster, Warren, Stephen, Argyle, Cando, Langdon, 
Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, 
Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, 
Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, 
Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, 
Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, 
Milnor, Forman, Rutland, Edinburg, Adams, and Lankin
755 PM CDT Fri May 13 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have fallen below criteria for the evening.

$$

MNZ002-003-005-008-013>015-022-027-029-030-NDZ053-140200-
/O.EXP.KFGF.WI.Y.0012.000000T0000Z-220514T0100Z/
Norman-Clay-Roseau-East Marshall-Pennington-Red Lake-East Polk-
Mahnomen-West Becker-Wilkin-West Otter Tail-Richland-
Including the cities of Ada, Twin Valley, Halstad, Moorhead, 
Roseau, Warroad, Greenbush, Newfolden, Middle River, Grygla, 
Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, 
Erskine, Mahnomen, Naytahwaush, Waubun, Detroit Lakes, 
Breckenridge, Fergus Falls, and Wahpeton
755 PM CDT Fri May 13 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have fallen below criteria this evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 12, 11:54 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 12, 11:54 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1154 PM CDT Thu May 12 2022

.UPDATE...
Issued at 1154 PM CDT Thu May 12 2022

Rain continues to lift up towards the international border, with
some additional showers moving through west central MN as another
convective complex passes by to our east. Think our heavy rain
threat has ended and will let the flood watch expire at 05Z. Warm
front has pushed into central portions of the CWA and should
continue northward as we head towards morning. Winds will increase
out of the southwest as the surface low center lifts into Canada
tomorrow.

UPDATE Issued at 949 PM CDT Thu May 12 2022

Storms continue to quickly move towards the international border.
Convection has outrun the best instability, and the tornado watch
is cancelled. Main threat for the rest of the night will be heavy
rain, and storms are moving quickly so think the flash flood
threat is less than river and areal flooding. Should see a bit of
a break in rain as the convection pushes into Canada by midnight.
A few lingering showers but main round of precipitation should be
done for the night.

UPDATE Issued at 645 PM CDT Thu May 12 2022

Elevated storms continue to lift northward towards the Highway 2
corridor this evening, but the main severe complex is still to our
south over SD. While the best instability remains mostly to our
south, it has been creeping northward and there is the potential
for damaging straight line winds and even a QLCS tornado. The
storms are very quickly moving northward, and the severe line will
be moving into our southern counties within the next hour. CAMs
have the storms into our northern counties before midnight, which
is not out of the question given current forward movement.
Adjusted POPs for what we have currently going on and the expected
entrance of the SD severe line. Will continue to keep a close eye
on water issues as even though storms are moving quickly, they
have been efficient rain producers and many areas are already
saturated.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 242 PM CDT Thu May 12 2022

Overview...

SW flow aloft has brought another system into the Northern Plains.
The surface low remains to our west today, with a warm front moving
NNE into the mid valley and NW Minnesota by this afternoon.
Thunderstorm development is expected ahead of the cold front and
behind the warm front this afternoon and evening. Large hail up to 2
inches, wind gusts up to 75mph, a few tornados, and flash flooding
will be the main hazards this afternoon and evening. These could
bring property damage, damage to trees, vehicles, and sensitive
vegetation will all be possible. Have a way to receive alerts and
warnings this afternoon and evening.

Severe Threat Today...

Surface low pressure moves over western ND this afternoon and
evening, with the warm front translating NNE into the mid valley and
NW Minnesota. Current satellite and radar has a complex of storms
moving through central and eastern MN towards the Wisconsin area.
The cloud deck associated with these storms lingers in the eastern
valley towards NE MN. This would hinder some of the daytime heating
at times. There is also some low level clouds that have developed in
the James River valley towards eastern ND this afternoon. Some of it
is patchy dense fog towards the James River Valley. This would also
help to decrease temperatures this afternoon. Patchy blue skies are
filtering into the area especially east of the escarpment.

Now this plays into the development of storms this afternoon and
evening. For the thunderstorms to grow, we will need more sunshine
and heating at the surface to help break the CAP in the lower
levels. Short term guidance of the HREF and HRRR has a complex of
storms developing in central and eastern SD this afternoon and
shifting into the Red River Valley later this afternoon and evening.
MUCAPE ranges from the 3000-3500 J/kg range, and ML is in the 1500
J/kg range. Sounding profiles from the BIS and ABR area show deep
moisture through the mid to upper levels, with long CAPE through the
upper levels. Shear has been increasing across the area in the low
and mid levels this afternoon. Sfc to 3km shear is roughly 45-55kts,
while the sfc to 6km is around 50-70kts. Directional shear is
starting to take better shape, with a more curved hodograph through
the 4km level. Short term guidance has the warm front draped across
the mid valley this afternoon, but there is some uncertainty with
the exact extent of the northward push of the warm front. How far
north the front propagates, will determine the increased threats to
the mid and northern valley. The southern valley and west central MN
region looks to see the higher risk for tornadoes, as they will be
under the warm sector longer and have the sufficient shear and
instability available compared to the northern valley.

Guidance continues to show the possibility of discrete cells
developing ahead of the cold front, underneath the warm sector
during the later afternoon, with a stronger robust line developing
by the evening pushing into our region. So they may be a two round
punch of storms this evening, with the first under the warm front
and then the cold front push by the later evening hours. A LLJ looks
to set up in the evening and aid in the movement of the linear
storms along the cold front. This would increase the threat for
damaging winds especially from the mid valley southward. DCAPE
values are 800-1200 J/kg and inverted soundings near the surface
will also aid in the wind gust threat.

Flash flooding will also be possible in these storms, as they move
over areas already saturated from previous rainfalls. The ground is
having a hard time soaking up water. QPF is looking to be above an
inch across eastern ND and NW MN this evening and into tomorrow.
Locally higher amounts are possible from stronger thunderstorms.

So long story short there is a moderate risk for severe
thunderstorms across the southern valley. Other areas could see
scattered to numerous severe thunderstorms later this afternoon and
evening. Impacts are possible from large hail up to 2 inches,
damaging winds up to 75mph, possible flash flooding, and a few
tornados. Have a way to receive alerts this afternoon and evening.

Friday...

As the cold front moves out of the area tonight winds begin to
increase across North Dakota and into the eastern portions of the
valley. Vertical momentum and strong mixing in the lower levels
brings the increased wind gusts to the region. Guidance continues to
suggest wind gusts reaching 45-50kts at times in the Devils Lake
Basin and up to 45kts in the valley. The possibility does exist we
could see slightly higher gusts in the Devils Lake area up to 55kts
on an isolated basis through Friday. Thus we have issued a High Wind
Watch for the Devils Lake Basin down toward Barnes county from 12z
Friday through 02z Saturday. Impacts could be felt on east to west
roads on high profile vehicles.

.LONG TERM...(Saturday through Thursday)
Issued at 242 PM CDT Thu May 12 2022

Starting out, the 500mb pattern for Saturday, Sunday, and possibly
into Monday will feature a zonal flow pattern with a slow moving
closed low tracking across southern Canada. The FA may be close
enough to the low for afternoon convective showers and
thunderstorms, due to cyclonic flow. At this point, the coverage of
any of this type of activity looks pretty low and minimal. In
addition, wind speeds look a little gusty each afternoon, mainly
from a westerly direction. Temperatures overall look to remain near
or below normal.

For Tuesday through Thursday, the flow still looks to remain zonal.
There are a couple different signals for rain, one on Tuesday and
another on Thursday. At this point, the Tuesday chance looks better
along the North and South Dakota border. Not as sure about the
Thursday chance yet, but it will bear watching. Temperatures also
should remain slightly below normal.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1154 PM CDT Thu May 12 2022

Convection has lifted north of the TAF sites, although there could
be a few lingering rain showers during the next few hours. Low
pressure over the region has brought some low level wind shear to
KGFK and the MN sites, with easterly surface winds and southerly
at 2000 ft. A warm front lifting north will resolve this in a few
hours as surface winds shift to the south. Winds will pick up
throughout the period as they shift to the southwest, with gusts
above 35 or even 45 kts possible tomorrow afternoon. Most sites
will become VFR towards morning, but there could be the return of
a bit of MVFR ceilings across the north during the day on Friday.

&&

.HYDROLOGY...
Issued at 242 PM CDT Thu May 12 2022

Widespread overland and river flooding continues across the basin.
Flooding is likely to be exacerbated in some locations due to
upcoming rainfall with today's thunderstorm threat. After today, we
do look to enter a slightly quieter weather pattern, at least for a
short while.

Red River mainstem...

Renewed rises are expected at many locations along the Red mainstem
due to recent and upcoming precipitation. A prolonged period of
minor flooding is expected at Wahpeton and Halstad with moderate to
major flooding expected or already occurring at most other locations.

Minnesota tributaries...

A return to generally minor flooding is expected along some of the
Minnesota tributaries. The main exception is along the Snake River
where recent heavy rainfall is expected to bump Warren and Alvarado
back into the moderate flood category.

North Dakota tributaries...

The main action along the North Dakota tributaries continues to be
along the Sheyenne and Pembina Rivers. Releases at Baldhill Dam have
started again causing Valley City to pop back up above flood stage.
However, the greatest impacts at this time continue to be further
downstream on the Sheyenne. Major flooding continues on the Pembina
at Neche although river levels are slowly declining. Elsewhere, the
Wild Rice at Abercrombie remains above moderate flood stage while
the remainder of the tributaries are experiencing little to minor
impacts.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Flood Watch until midnight CDT tonight for NDZ006>008-014>016-
     024-026>030-038-039-049-052>054.

     High Wind Watch from 7 AM CDT Friday through Friday evening for
     NDZ006-007-014-015-024-026-028-038-054.

MN...Flood Watch until midnight CDT tonight for MNZ001>009-013>017-
     022>024-027>032-040.

UPDATE...JR
SHORT TERM...Spender
LONG TERM...Godon
AVIATION...JR
HYDROLOGY...Lee
Hazardous weather outlook, May 12, 3:28 PM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
328 PM CDT Thu May 12 2022

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-132030-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
328 PM CDT Thu May 12 2022

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...This Afternoon and Tonight

Storms move into the area this evening, and some supercells may
develop initially with a threat for a few tornadoes and hail
greater than 2 inches in size for areas south of the hwy 200
corridor. Then as storms merge those threats decrease some with
winds up to 75mph and flash flooding potential increases into the
late evening as storms merge and then move north and east exiting
the area around midnight.

River and overland flooding continues for portions of the Red
River valley along with the Devils Lake basin. Refer to the
latest flood warnings and statements for detailed information on
specific locations.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty winds up to 60mph are possible Friday, as a system moves
east of the region. This would be for areas in the Devils Lake
Basin down toward Barnes county. Thus a High Wind Watch was issued
for those areas. Areas in the valley could see gusts up to 50mph.
This could bring impact to travel especially on east to west
roads and high profile vehicles.

River and overland flooding continues for portions of the Red
River valley along with the Devils Lake basin. Refer to the
latest flood warnings and statements for detailed information on
specific locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

In the hours before

Local storm report, May 12, 9:16 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
916 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     3 NNW CLITHERALL        46.31N 95.66W
05/12/2022  M68 MPH          OTTER TAIL         MN   MESONET

            PERSONAL WEATHER STATION REPORTS 68MPH GUST
            AT 7:35PM.

&&
Local storm report, May 12, 9:26 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
926 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             ARGYLE                  48.34N 96.82W
05/12/2022  NULLNAN INCH     MARSHALL           MN   PUBLIC

            PEA SIZED HAIL WAS REPORTED IN ARGYLE
            MINNESOTA ON SOCIAL MEDIA.

&&
Local storm report, May 12, 9:36 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
936 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND GST     3 S HANKINSON           46.03N 96.89W
05/12/2022  M78 MPH          RICHLAND           ND   MESONET

            PERSONAL WEATHER STATION REPORTS 78MPH WIND
            GUST.

&&
Local storm report, May 12, 9:42 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
942 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     WESTERN                 46.15N 96.18W
05/12/2022  M67 MPH          OTTER TAIL         MN   MESONET

            PERSONAL WEATHER STATION REPORTS A 67MPH
            WIND GUST.

0725 PM     TSTM WND GST     6 W CAMPBELL            46.10N 96.53W
05/12/2022  M63 MPH          WILKIN             MN   MESONET

            PERSONAL WEATHER STATION REPORTS WIND GUST
            OF 63MPH.

0728 PM     TSTM WND GST     10 SE BRECKENRIDGE      46.16N 96.44W
05/12/2022  M67 MPH          WILKIN             MN   MESONET

            PERSONAL WEATHER STATION REPORTS 67MPH WIND
            GUST.

0730 PM     TSTM WND GST     4 SW FERGUS FALLS       46.24N 96.13W
05/12/2022  M60 MPH          OTTER TAIL         MN   MESONET

            PERSONAL WEATHER STATION REPORTS A 60 MPH
            WIND GUST.

0800 PM     TSTM WND GST     3 ENE BARNESVILLE       46.67N 96.36W
05/12/2022  M58 MPH          CLAY               MN   MESONET

            PERSONAL WEATHER STATION REPORTS A 58 MPH
            WIND GUST.

0800 PM     TSTM WND GST     1 SW SHOREHAM           46.75N 95.91W
05/12/2022  M58 MPH          BECKER             MN   MESONET

            PERSONAL WEATHER STATION REPORTS A 58 MPH
            WIND GUST.

&&
Local storm report, May 12, 9:50 PM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
950 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND DMG     3 SSE STAR LAKE         46.49N 95.78W
05/12/2022                   OTTER TAIL         MN   PUBLIC

            7 INCH DIAMETER HEALTHY BRANCH BROKEN IN
            MAINE, MN.

&&
Special weather statement, May 13, 12:34 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1234 AM CDT Fri May 13 2022

MNZ009-016-017-023-024-028-130845-
North Beltrami-North Clearwater-South Beltrami-South Clearwater-
Hubbard-East Becker-
Including the cities of Red Lake, Redby, Ponemah, Bagley,
Clearbrook, Bemidji, Alida, Ebro, Lake Itasca, Long Lost Lake,
Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids,
and Wolf Lake
1234 AM CDT Fri May 13 2022

...STRONG WINDS ACROSS NORTH CENTRAL MINNESOTA...

South winds up to 50 mph can be expected as the rainfall weakens
and ends. These strong winds are not associated with severe
thunderstorms, but occasionally occur after the passage of
thunderstorms and may last for up to an hour before weakening.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:07 PM CDTTornado WarningFGFRichland23 min
May 12, 7:47 PM CDTSevere Thunderstorm Warning Considerable damage threatFGFCass, Richland, Traill58 min
May 12, 10:12 PM CDTRiver Flood WarningFGFWalsh14 hr
May 12, 10:12 PM CDTRiver Flood WarningFGFTraill59 hr
May 13, 2:30 AM CDTHigh Wind WarningFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 10 more18 hr
May 12, 7:21 PM CDTTornado WarningFGFGrant, Otter Tail16 min
May 12, 7:22 PM CDTSpecial Weather StatementFGFBeltrami38 min
May 12, 7:39 PM CDTTornado WarningFGFOtter Tail36 min
May 12, 7:50 PM CDTTornado WarningFGFOtter Tail, Wadena28 min
May 12, 7:58 PM CDTSpecial Weather StatementFGFKittson, Marshall, Roseau47 min
May 12, 7:59 PM CDTSpecial Weather StatementFGFKittson, Marshall, Roseau46 min

Nearby

Wind Advisories in Minnesota, 2022Wind Advisories in North Dakota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.